Generic Torelli for Semiquasihomogeneous Singularities

  • Claus Hertling
Part of the Trends in Mathematics book series (TM)


The Brieskorn lattice of an isolated hypersurface singularity gives rise to an invariant of the right equivalence class of the singularity. It is finer than the mixed Hodge structure of the singularity, and it is a good candidate for Torelli type questions. Here we prove a generic Torelli type result for semiquasihomogeneous singularities f(x 0, …, x n ) with weights (w 0,…, w n ) with n + − Σ i w i ≥ 4.


Modulus Space Holomorphic Section Hodge Structure Weight System Coordinate Change 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [An]
    A. Andreotti, On a theorem of Torelli, Am. J. Math. 80 (1958), 801–828.MathSciNetzbMATHCrossRefGoogle Scholar
  2. [AGV1]
    V.I. Arnold, S.M. Gusein-Zade, A.N. Varchenko, Singularities of differentiable maps, volume I, Birkhäuser, Boston 1985.zbMATHCrossRefGoogle Scholar
  3. [AGV2]
    V.I. Arnold, S.M. Gusein-Zade, A.N. Varchenko, Singularities of differentiable maps, volume II, Birkhäuser, Boston 1988.zbMATHCrossRefGoogle Scholar
  4. [Br]
    E. Brieskorn, Die Monodromie der isolierten Singularitäten von Hyperflächen, Manuscripta Math. 2 (1970), 103–161.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [CaGr]
    J. Carlson, P. Griffiths, Infinitesimal variations of Hodge structure and the global Torelli problem, In: Journées de géométrie algébrique d’Angers. Sijthoff and Nordhoff 1980,51–76.Google Scholar
  6. [CGGH]
    J. Carlson, M. Green, P. Griffiths, J. Harris, Infinitesimal variations of Hodge structure (I),Comp. Math. 50 (1983), 109–205.MathSciNetzbMATHGoogle Scholar
  7. [CDT]
    D. Cox, R. Donagi, L. Tu, Variational Torelli implies generic Torelli, Invent. Math. 88 (1987), 439–446.MathSciNetzbMATHCrossRefGoogle Scholar
  8. [Do]
    R. Donagi, Generic Torelli for projective hypersurfaces, Comp. Math 50 (1983), 325–353.MathSciNetzbMATHGoogle Scholar
  9. [DoTu]
    R. Donagi, L. Tu, Generic Torelli for weighted hypersurfaces, Math. Ann. 276 (1987), 399–413.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [GHP]
    G.-M. Greuel, C. Hertling, G. Pfister, Moduli spaces of semiquasihomogeneous singularities with fixed principal part, J. Algebraic Geometry 6 (1997), 169–199.MathSciNetzbMATHGoogle Scholar
  11. [Gr]
    P. Griffiths, Periods of integrals on algebraic manifolds,III (some global differential geometric properties of the period mapping), Publ. Math. IHES 38 (1970), 125–180.zbMATHGoogle Scholar
  12. [GrHa]
    P. Griffiths, J. Harris, Principles of algebraic geometry. John Wiley and sons, New York 1978.zbMATHGoogle Scholar
  13. [Hel]
    C. Hertling, Analytische Invarianten bei den unimodularen und bimodularen Hyperflächensingularitäten, Dissertation. Bonner Math. Schriften 250, Bonn 1992.Google Scholar
  14. [He2]
    C. Hertling, Ein Torellisatz fii,r die unimodalen und bimodularen Hyperflächensingularitäten, Math. Ann. 302 (1995), 359–394.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [He3]
    C. Hertling, Brieskorn lattices and Torelli type theorems for cubics in IP 3 and for Brieskorn -Pham singularities with coprime exponents, In: Singularities, the Brieskorn anniversary volume. Progress in Mathematics 162. Birkhäuser Verlag, Basel-Boston-Berlin 1998, 167–194.CrossRefGoogle Scholar
  16. [He4]
    C. Hertling, Classifying spaces and moduli spaces for polarized mixed Hodge structures and for Brieskorn lattices, Compositio Math. 116 (1999), 1–37.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [He5]
    C. Hertling, Multiplication on the tangent bundle, First part of the habilitation, 1999 (also math.AG/9910116).Google Scholar
  18. [He6]
    C. Hertling, Frobenius manifolds and moduli spaces for hypersurface singulari- ties, Second part of the habilitation, 2000.Google Scholar
  19. [Ku]
    Va.S. Kulikov, Mixed Hodge structures and singularities, Cambridge tracts in mathematics 132, Cambridge University Press, 1998.zbMATHGoogle Scholar
  20. [Mal]
    B. Malgrange, Intégrales asymptotiques et monodromie,,Ann. Sci. École Norm. Sup. 7 (1974), 405–430.MathSciNetzbMATHGoogle Scholar
  21. [Mat]
    J. Mather, Stability of C°°-maps IV. Classification of stable germs by RI-algebras, Publ. Math. I.H.E.S. 37 (1969), 223–248.MathSciNetzbMATHGoogle Scholar
  22. [Ph]
    F. Pham, Structures de Hodge mixtes associées à un germe de fonction à point critique isolé, Astérisque 101–102 (1983), 268–285.MathSciNetGoogle Scholar
  23. [SKI]
    K. Saito, Quasihomogene isolierte Singularitäten von Hyperflächen, Invent. Math. 14 (1971), 123–142.MathSciNetzbMATHCrossRefGoogle Scholar
  24. [SK2]
    K. Saito, Period mapping associated to a primitive form, Publ. RIMS, Kyoto Univ. 19 (1983), 1231–1264.zbMATHCrossRefGoogle Scholar
  25. [SM1]
    M. Saito, On the structure of Brieskorn lattices, Ann. Inst. Fourier Grenoble 39 (1989), 27–72.MathSciNetzbMATHCrossRefGoogle Scholar
  26. [SM2]
    M. Saito, Period mapping via Brieskorn modules, Bull. Soc. math. France 119 (1991), 141–171.MathSciNetzbMATHGoogle Scholar
  27. [Sch]
    J. Scherk, A propos d’un théorème de Mather et Yau, C. R. Acad. Sci. Paris, Série I, 296 (1983), 513–515.MathSciNetzbMATHGoogle Scholar
  28. [SchSt]
    J. Scherk, J.H.M. Steenbrink, On the mixed Hodge structure on the cohomology of the Milnor fibre, Math. Ann. 271 (1985), 641–665.MathSciNetzbMATHCrossRefGoogle Scholar
  29. [Sh]
    O.P. Sherbak, Conditions for the existence of a nondegenerate mapping with a given support, Func. Anal. Appl. 13 (1974), 154–155.CrossRefGoogle Scholar
  30. [Stl]
    J.H.M. Steenbrink, Mixed Hodge structure on the vanishing cohomology, In: Real and complex singularities, Oslo 1976, P. Holm (ed.). Alphen aan den Rijn: Sijthoff and Noordhoff 1977, 525–562.Google Scholar
  31. [St2]
    J.H.M. Steenbrink, Intersection form for quasihomogeneous singularities, Comp. Math. 34 (1977), 211–223.MathSciNetzbMATHGoogle Scholar
  32. [vdW]
    B.L. van der Waerden, Algebra II. 3. Auflage, Springer, Berlin Heidelberg Göttingen 1955.Google Scholar
  33. [Val]
    A.N. Varchenko, The asymptotics of holomorphic forms determine a mixed Hodge structure, Sov. Math. Dokl. 22 (1980), 772–775.zbMATHGoogle Scholar
  34. [Va2]
    A.N. Varchenko, A lower bound for the codimension of the stratum µ =constantin terms of the mixed Hodge structure, Moscow Univ. Math. Bull. 37 (1982), 30–33.MathSciNetzbMATHGoogle Scholar
  35. [Wa]
    C.T.C. Wall, Weighted homogeneous complete intersections, In: Algebraic geometry and singularities, La Rábida 1991. Progress in Math 134. Birkhäuser, Basel 1996, 277–300.Google Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Claus Hertling
    • 1
  1. 1.Mathematisches Institut der Universität BonnBonnGermany

Personalised recommendations